Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

July 17, 2021Tulsa County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 17, 2021, 3:10 PM CDT for Tulsa County, Oklahoma. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2021, 3:10 PM CDT (20:10 UTC)
Expired
Jul 17, 2021, 3:45 PM CDT
In force
35 min
Issued by
NWS Tulsa, OK

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 27 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 3:48 PM CDTTSTM WND DMGOneta, OKSTRONG THUNDERSTORM WIND BLEW DOWN SEVERAL POWER POLES ON HIGHWAY 51 AND 239TH W AVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2021-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2021-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1277 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

078 
WWUS84 KTSA 172010
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
310 PM CDT Sat Jul 17 2021
 
OKZ054-060-061-064-067-172045-
Tulsa OK-Osage OK-Rogers OK-Creek OK-Wagoner OK-
310 PM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...NORTHWESTERN WAGONER AND
TULSA COUNTIES UNTIL 345 PM CDT...

At 310 PM CDT, a strong thunderstorm was located over Tulsa, moving
northeast at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Owasso...
Bixby...                          Jenks...
Coweta...                         Skiatook...
Catoosa...                        Verdigris...
Sperry...                         Jenks Riverside Airport...
Turley...                         Tulsa International Airport...
Oneta...                          Gray...

This includes Interstate 44 between mile markers 214 and 243.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3591 9572 3608 9622 3637 9605 3621 9554
TIME...MOT...LOC 2010Z 227DEG 10KT 3615 9592 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 17, 2:42 PM CDT, 28 minutes earlier.

Area forecast discussion, Jul 17, 2:42 PM CDT, 28 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
242 PM CDT Sat Jul 17 2021

.DISCUSSION...
Primary concern remains focused on potential for locally
excessive rainfall amounts tonight into Sunday, potentially
impacting some of the same locations that have seen several inches
of rain in the past couple of days. Confidence in the details and
location of where heaviest rains will fall remains rather low,
but given the expected high rain rates and slow movement of any
storms, the Flash Flood Watch has been extended through 18z
Sunday. The aerial configuration remains unchanged at this time as
the current watch generally covers areas that have seen the most
rain in the past 24 hours.

Axis of anomalously high moisture remains in the same general
area as yesterday, from central AR into northern OK. Morning
storms have pushed an outflow boundary from north central OK into
northwest AR, which has become active this afternoon as an MCV
drops southeast out of KS into an unstable and weakly capped
airmass. Isolated to scattered storms will continue into the
evening as a result and while weak shear will limit potential for
organized storms, a zone of rather steep low level lapse rates
has developed south of the boundary and as such, a few cells
could produce strong or damaging downburst winds. A lull in the
activity is possible early tonight, but persistent low level WAA
and subtle forcing embedded in NW flow will keep the moist axis
active overnight tonight into Sunday morning. As expected, CAM
solutions are struggling with details, but renewed development
overnight is indicated by the majority in similar areas that saw
rain last night. Should see a decrease through Sunday morning.

Storm chances will remain relatively high Sunday and Monday as
well, with a mid level shortwave resides the eastern side of
amplifying upper ridge in the western U.S. The heavy rain threat
will continue though a gradual shift of heaviest rainfall axis to
the south is apparent by late Sunday and especially Monday. By
Monday night into Tuesday it appears the deeper moisture will
finally be pushed south with rain chances dropping off. This will
also bring a modest cool down for a day or two before the western
ridge expands into the plains and brings more typical summer
weather by the end of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  87  71  87 /  70  60  50  60
FSM   73  88  72  87 /  60  70  50  70
MLC   73  90  70  87 /  20  30  50  70
BVO   70  86  69  85 /  50  50  50  50
FYV   67  84  66  84 /  60  60  40  60
BYV   69  85  68  84 /  60  50  30  40
MKO   71  87  70  84 /  60  70  50  60
MIO   70  86  68  86 /  40  50  30  40
F10   72  89  71  86 /  40  50  50  70
HHW   75  91  71  87 /  20  30  40  70

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Sunday afternoon for OKZ054>058-
     060>063-069.

AR...Flash Flood Watch through Sunday afternoon for ARZ001-002-010-
     011.

&&

SHORT TERM...18
LONG TERM....14
Hazardous weather outlook, Jul 17, 12:48 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
1248 PM CDT Sat Jul 17 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-180945-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
1248 PM CDT Sat Jul 17 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Northeast Oklahoma; Northwest Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma; Northwest Arkansas.
	ONSET...Mid afternoon.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma; Northwest Arkansas.
	ONSET...Ongoing.

DANGEROUS HEAT.
	RISK...Limited.
	AREA...Eastern Oklahoma; West Central Arkansas.
	ONSET...This Afternoon.

DISCUSSION...

A limited risk of severe thunderstorms is forecast through the
remainder of the afternoon and into the early evening as widely
scattered thunderstorms develop across northeast Oklahoma into
northwest Arkansas. Damaging wind gusts to near 60 mph would be
the main threat.

A limited risk of flash flooding exists across northeast Oklahoma
extending into northwest Arkansas for the rest of the afternoon
and into the overnight hours. Slow moving and heavy rain producing
thunderstorms could produce locally intense rainfall, which would
lead to flash flooding.

Due to the high humidity in place over the region, afternoon heat
indices are expected to approach 100 degrees across parts of
eastern Oklahoma and west central Arkansas this afternoon.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through FRIDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...

More rounds of thunderstorms are expected this weekend into early
next week as the unsettled weather pattern continues. Locally
heavy rainfall remains possible and could lead to flooding,
especially if areas that have recently received heavy rainfall are
affected. Organized severe weather is not expected.

After a relative lull midweek, thunderstorm chances will increase
during the latter part of the week as an upper disturbance moves
across the region. A building ridge aloft by next weekend should
put an end to the current unsettled weather pattern.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 17, 3:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
310 PM CDT Sat Jul 17 2021

OKZ054-060-061-064-067-172045-
Tulsa OK-Osage OK-Rogers OK-Creek OK-Wagoner OK-
310 PM CDT Sat Jul 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROGERS...
SOUTHEASTERN OSAGE...NORTHEASTERN CREEK...NORTHWESTERN WAGONER AND
TULSA COUNTIES UNTIL 345 PM CDT...

At 310 PM CDT, a strong thunderstorm was located over Tulsa, moving
northeast at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Tulsa...                          Broken Arrow...
Sand Springs...                   Owasso...
Bixby...                          Jenks...
Coweta...                         Skiatook...
Catoosa...                        Verdigris...
Sperry...                         Jenks Riverside Airport...
Turley...                         Tulsa International Airport...
Oneta...                          Gray...

This includes Interstate 44 between mile markers 214 and 243.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3591 9572 3608 9622 3637 9605 3621 9554
TIME...MOT...LOC 2010Z 227DEG 10KT 3615 9592

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 9:44 PM CDTSpecial Weather StatementTSAOsage46 min
Jul 17, 12:29 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes4 hr
Jul 17, 1:02 AM CDTFlash Flood WarningTSADelaware3 hr
Jul 17, 1:10 AM CDTAreal Flood AdvisoryTSAOsage3 hr
Jul 17, 1:25 AM CDTSpecial Weather StatementTSAOsage35 min
Jul 17, 1:49 AM CDTSpecial Weather StatementTSAMayes26 min
Jul 17, 2:09 AM CDTAreal Flood AdvisoryTSADelaware, Mayes3 hr
Jul 17, 2:20 AM CDTFlash Flood WarningTSADelaware, Mayes3 hr
Jul 17, 2:22 AM CDTSpecial Weather StatementTSAMayes23 min
Jul 17, 2:49 AM CDTSpecial Weather StatementTSAMayes26 min
Jul 17, 3:16 AM CDTSpecial Weather StatementTSAMayes29 min
Jul 17, 3:18 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 10 more39 hr
Jul 17, 3:33 AM CDTAreal Flood AdvisoryTSAMayes117 min
Jul 17, 3:42 AM CDTSpecial Weather StatementTSAMayes18 min
Jul 17, 4:10 AM CDTAreal Flood AdvisoryTSACraig, Mayes, Nowata, Rogers3 hr
Jul 17, 4:28 AM CDTSpecial Weather StatementTSACraig32 min
Jul 17, 4:40 AM CDTFlash Flood WarningTSACraig2 hr
Jul 17, 5:32 AM CDTAreal Flood WarningTSADelaware, Mayes3 hr
Jul 17, 5:41 AM CDTAreal Flood AdvisoryTSANowata, Rogers3 hr
Jul 17, 6:12 AM CDTFlash Flood WarningTSARogers3 hr
Jul 17, 6:17 AM CDTAreal Flood AdvisoryTSATulsa, Washington118 min
Jul 17, 6:49 AM CDTAreal Flood WarningTSACraig3 hr
Jul 17, 7:17 AM CDTAreal Flood AdvisoryTSAWashington118 min
Jul 17, 7:41 AM CDTFlash Flood WarningTSAWashington3 hr
Jul 17, 9:09 AM CDTAreal Flood WarningTSARogers3 hr
Jul 17, 10:44 AM CDTAreal Flood WarningTSAWashington2 hr
Jul 17, 3:15 PM CDTAreal Flood AdvisoryTSATulsa, Wagoner2 hr
Jul 17, 3:35 PM CDTSevere Thunderstorm WarningTSATulsa, Wagoner25 min
Jul 17, 4:03 PM CDTSpecial Weather StatementTSAWagoner42 min
Jul 17, 4:49 PM CDTSpecial Weather StatementTSAMuskogee41 min
Jul 17, 4:51 PM CDTSpecial Weather StatementTSACreek39 min
Jul 17, 4:51 PM CDTSpecial Weather StatementTSACreek39 min
Jul 17, 5:04 PM CDTSpecial Weather StatementTSALeFlore41 min
Jul 17, 5:20 PM CDTAreal Flood AdvisoryTSALatimer, Pittsburg115 min
Jul 17, 5:55 PM CDTSpecial Weather StatementTSACherokee50 min
Jul 17, 6:15 PM CDTAreal Flood AdvisoryTSAAdair, Delaware2 hr
Jul 17, 6:48 PM CDTSpecial Weather StatementTSAAdair42 min
Jul 17, 6:58 PM CDTSpecial Weather StatementTSAOsage62 min
Jul 17, 3:25 AM CDTAreal Flood AdvisoryTSABenton, Carroll, Madison, Washington3 hr
Jul 17, 5:55 AM CDTAreal Flood AdvisoryTSAMadison3 hr
Jul 17, 2:39 PM CDTAreal Flood AdvisoryTSACarroll, Madison3 hr
Jul 17, 4:14 PM CDTAreal Flood AdvisoryTSACrawford, Franklin2 hr
Jul 17, 5:03 PM CDTSpecial Weather StatementTSAFranklin42 min
Jul 17, 5:53 PM CDTSpecial Weather StatementTSASebastian52 min
Jul 17, 5:56 PM CDTSpecial Weather StatementTSAWashington49 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.